Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Implicit surface fitting using directional constraints
Department of Physics and Mathematics, Mid Sweden University.
Luleå University of Technology, Department of Engineering Sciences and Mathematics, Mathematical Science.ORCID iD: 0000-0003-3811-062X
Department of Mathematics, University of Dundee.
2001 (English)In: BIT Numerical Mathematics, ISSN 0006-3835, E-ISSN 1572-9125, Vol. 41, no 1, p. 308-321Article in journal (Refereed) Published
Abstract [en]

A commonly used technique for fitting curves and surfaces to measured data is that known as orthogonal distance regression, where the sum of squares of orthogonal distances from the data points to the surface is minimized. An alternative has recently been proposed for curves and surfaces which are parametrically defined, which minimizes the sum of squares in given directions which depend on the measuring process. In addition to taking account of that process, it is claimed that this technique has the advantage of complying with traditional fixed-regressor assumptions, enabling standard inference theory to apply. Here we consider extending this idea to curves and surfaces where the only assumption made is that there is an implicit formulation. Numerical results are given to illustrate the algorithmic performance.

Place, publisher, year, edition, pages
2001. Vol. 41, no 1, p. 308-321
National Category
Computational Mathematics
Research subject
Scientific Computing
Identifiers
URN: urn:nbn:se:ltu:diva-10153DOI: 10.1023/A:1021942507052ISI: 000169755200005Local ID: 8e79c7b0-aac0-11db-aeba-000ea68e967bOAI: oai:DiVA.org:ltu-10153DiVA, id: diva2:983093
Note
Validerad; 2001; 20070123 (evan)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2018-07-10Bibliographically approved

Open Access in DiVA

fulltext(262 kB)44 downloads
File information
File name FULLTEXT01.pdfFile size 262 kBChecksum SHA-512
1569ff7da04893df4203876a48feb50d61acc0362d2afa7274315b415bfd8a0cca7d4adecc7f6cdd18638520e1de716b97bbb7060bec9c5d9e818843e0672a21
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Söderkvist, Inge
By organisation
Mathematical Science
In the same journal
BIT Numerical Mathematics
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 44 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 38 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf